California, 2002Rip Current in California, November 11, 2002
November 11, 2002 · NWS LOX · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Nov 11, 2:15 PM PST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 11, 2:15 PM PST, 1 hour 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST MON NOV 11 2002
FOR THE NEXT 48 HOURS...A RIDGE ALOFT CONTINUES IN THE AREA AND ON
TUESDAY MORNING SOME RATHER STRONG OFFSHORE GRADIENTS WILL DEVELOP
THAT WILL LIKELY PRODUCE SOME ADVISORY LEVEL WINDS IN THE MTNS AND
POSSIBLY IN A COUPLE OF COASTAL/VALLEY LOCATIONS. TEMPERATURES WILL
WARM A BIT TUESDAY...FOLLOWED BY COOLING ON WEDNESDAY AS THE RIDGE
ALOFT BREAKS DOWN.
FOR THE EXTENDED...WARMER TEMPERATURES ARE EXPECTED THURSDAY THROUGH
SATURDAY AS THE RIDGE REBUILDS OVER THE AREA. COOLER TEMPERATURES ARE
THEN EXPECTED LATE IN THE WEEKEND AS THE GFS MODEL SHOWS A TROUGH
CROSSING THE WEST COAST WITH MOST OF THE ENERGY WELL NORTH OF THIS
AREA...HOWEVER ONSHORE FLOW WILL BRING BACK THE COASTAL CLOUDS.
LAX 0000. SWEET.
.LOX...WIND ADVISORY (LAXNPWLOX).
Hazardous weather outlook, Nov 11, 6:00 AM PST, 9 hours 28 minutes before
CAZ034>041-044>047-051>054-059-087-088-120200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON NOV 11 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE...
STRONG HIGH PRESSURE IN THE GREAT BASIN WILL PRODUCE GUSTY NORTHWEST
TO NORTH WINDS TODAY IN THE MOUNTAINS AND THE VALLEYS.
* WIND ADVISORY...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
.DAYS TWO THROUGH SEVEN...
STRONG WINDS WILL INCREASE EARLY TUESDAY MORNING AND THEN DIMINSIH
IN THE AFTERNOON.
THERE ARE NO WEATHER HAZARDS FORECAST WEDNESDAY THROUGH SUNDAY.
RORKE
Rip Current, Santa Barbara
- When
- November 11, 3:28 PM PST
- Where
- Santa Barbara County, 4 mi W of Guadalupe
- Deaths
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 34.538, -120.031 (the zone’s center; the record gives no point)
Two men who were fishing along Guadalupe Beach were swept out to sea by a large wave. Both men were presumed dead.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Carolina, November 11, 2002$250,000 · F1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 11, 20022 injured · $22,000 · F1 · 10 events
- Tornado in Louisiana, November 11, 2002$35,000 · F1 · 1 event
- Damaging Wind in South Carolina, November 11, 2002$100,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, November 11, 2002$75,000 · 60 kt wind · 1 event
- Damaging Wind in Maryland, November 11, 2002$75,000 · 1 event
- Damaging Winds in South Carolina, November 11, 2002$21,000 · 80 kt wind · 9 events
- Hail and Damaging Winds in Virginia, November 11, 2002$15,000 · 1.75 in hail · 9 events
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323559.